MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
The complainant reported that an impella rp was unable to pass through the right ventricle due to the patient¿s anatomy.The impella rp was exchanged for an impella rp flex successfully.
 
Additional Manufacturer Narrative
The impella device was discarded by the customer and therefore, an evaluation of the device was not possible.Should any new information be received, a supplemental manufacturer device report will be filed.As noted in the impella instructions for use: impella rp smart assist system with automated impella controller section: warnings & cautions: cautions.¿dilators and catheters should be removed slowly from the sheath.Rapid removal may damage the valve, resulting in blood flow through the valve.¿ section: warnings & cautions: warnings.¿to reduce the risk of cardiac or vascular injury (including perforation) when manipulating the heart during cardiac surgery, evaluate the position of the pump using imaging guidance prior to manipulating the heart, and monitor position.¿ ¿to reduce the risk of cardiac or vascular injury (including perforation) when manipulating the heart during cardiac surgery, evaluate the position of the pump using imaging guidance.¿ section: potential adverse events (united states).¿arrhythmia, atrial fibrillation, bleeding, cardiac tamponade, cardiogenic shock, death, device malfunction, hemolysis, hepatic failure, insertion site infection, perforation, phlegmasia cerulea dolens (a severe form of deep venous thrombosis), pulmonary valve insufficiency, respiratory dysfunction, sepsis, thrombocytopenia, thrombotic vascular (non-central nervous system complication, tricuspid valve injury, cardiac or vascular injury (including ventricular perforation), venous thrombosis, ventricular fibrillation and/or tachycardia.¿.
 
Additional Manufacturer Narrative
The investigation was completed and there was no product returned.The root cause of delivery issue is determined to be patient condition because the pump was unable to pas through rv due to difficult patient anatomy and later rp flex was inserted successfully.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key22841164
Report Number1220648-2025-31168
Device Sequence Number4822863
Product Code PYX
UDI-Device Identifier00813502011869
UDI-Public(01)00813502011869(10)2025523511(17)260531
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberIMPELLA RP
Device Catalogue Number0046-0035
Device Lot Number2025523511
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight120 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American